Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 18, 2021Colquitt County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 18, 2021, 6:55 PM EDT for Colquitt County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2021, 6:55 PM EDT (22:55 UTC)
Expired
Jul 18, 2021, 7:45 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL

County Colquitt County, GA

The radar

The Moody AFB radar (KVAX), 68 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:00 PM EDTTSTM WND GST 431 W Spence Airport, GAWIND GUST OF 43MPH MEASURED AT SUNBELT AG EXPO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS82 KTAE 182255
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Sun Jul 18 2021
 
GAZ146-147-159-182345-
Brooks GA-Colquitt GA-Cook GA-
655 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOK...NORTHWESTERN
BROOKS AND CENTRAL COLQUITT COUNTIES UNTIL 745 PM EDT...

At 655 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 9 miles south of Moultrie, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moultrie, Omega, Norman Park, Pavo, Riverside, Morven, Berlin,
Barwick, Ellenton, Reed Bingham State Park, Barney, Cool Spring,
Pineboro, Autreyville, Greggs, Pine Valley, Center Hill, Spence
Airport, South Moultrie and Moultrie Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3103 8347 3090 8348 3087 8374 3104 8374
      3104 8378 3103 8378 3103 8379 3104 8380
      3104 8388 3111 8394 3133 8362 3133 8358
      3111 8346
TIME...MOT...LOC 2255Z 222DEG 21KT 3104 8377 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:53 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 18, 3:53 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
353 PM EDT Sun Jul 18 2021

.NEAR TERM [Through Monday]...

An upper level trough will amplify and broaden across the southeast
CONUS with accompanying deep-layer moisture dropping into our CWA on
Monday. The deepest moisture and best upper level support will
generally be north of a line from coastal Walton County eastward to
near Valdosta. WPC has highlighted this region with a marginal risk
for excessive rainfall for Monday with the concern once again being
slow moving storms with high rainfall rates possibly resulting in
localized flash flooding. PoPs for Monday will justifiably be high
ranging from 90% for our Al and GA zones and 60-80% across our
Florida zones. Lows tonight in the lower 70s with highs Monday in
the mid to upper 80s.

.SHORT TERM [Monday Night Through Tuesday Night]...

The aforementioned trough remains established across our area
through the short-term while an attendant frontal boundary parks
itself north of us. This synoptic pattern is supportive for
scattered to numerous showers/storms to continue flourishing,
without being solely dependent on diurnal forcing. Therefore, rain
chances remain high through the evening and overnight hours;
particularly west and northwest of the Big Bend near the front.
Widespread convective coverage is expected during peak heating
hours on Tuesday, posing a threat for heavy rainfall, frequent
lightning, and gusty to strong winds.

The airmass will stay very moist under Precipitable Water values in
excess of 2" from deep-layer southwest flow. As such, the Marginal
Risk for excessive rainfall spills into the short-term period for
locations northwest from a line extending from Valdosta to Panama
City. Isolated flooding is the primary concern, especially for spots
that experience slow-moving and/or training cells. Low-lying and
poor-drainage areas are also vulnerable, including places with
saturated grounds from previous rainfall. The precipitation and
cloud cover is going to keep most high temperatures below 90, except
perhaps in the southeast Big Bend where rain chances are relatively
lower. Low temperatures are in the low-mid 70s.

.LONG TERM [Wednesday Through Sunday]...

The front to our north washes out as its parent trough de-amplifies,
which paves the way for the subtropical ridge to build back over the
region on Wednesday. This pattern shift should result in a return to
more typical summertime weather, consisting of diurnal convection
and rebounding high temperatures in the low 90s to close out the
work week. By next weekend, a broad trough attempts to nose down the
eastern seaboard, which could bring more unsettled weather, but is a
bit too soon to say with confidence.

&&

.AVIATION...
[Through 18Z Monday]

Scattered showers and thunderstorms may briefly impact each terminal
through early evening with MVFR/IFR conditions. Showers and
thunderstorms are expected to be more numerous on Monday but not
until after 18z. MVFR cigs expected by daybreak Monday at DHN.
Otherwise, brief periods of MVFR/IFR at the remaining terminals
around daybreak due to patchy fog.

&&

.MARINE...

Southwest winds of 15 knots or less prevail through the Thursday,
before switching out of the west heading into the weekend.
Generally favorable boating conditions, with 1 to 2 foot seas are
expected over the next several days outside of thunderstorms.

&&

.FIRE WEATHER...

With increasing rainfall chances and humidity through the next
several days fire weather concerns will be low.

&&

.HYDROLOGY...

A Marginal Risk for excessive rainfall is in place for the northwest
two-thirds of the forecast area in the Day 1 & 2 Outlook from WPC
(Valid from 12Z Monday to 12Z Wednesday). The primary concern is
localized flooding. Current 7-Day QPF amounts are widespread 1-2
inches, isolated 3"+, the majority of which likely falls through
Tuesday. Several rivers remain in action stage, but are cresting or
falling (except Ochlockonee River - Havana). Ochlockonee River -
Concord and Choctawhatchee - Caryville are forecast to enter action
stage later this week, but this appears to be short-lived.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  89  74  88  74 /  20  80  50  80  30
Panama City   77  86  76  86  77 /  20  70  60  90  50
Dothan        71  86  72  85  72 /  30  90  60  90  40
Albany        73  89  73  87  73 /  40  90  60  90  30
Valdosta      71  89  73  89  73 /  30  90  30  90  20
Cross City    74  88  75  90  75 /  20  60  40  60  30
Apalachicola  76  85  77  85  77 /  20  60  60  80  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Barry
MARINE...IG3
FIRE WEATHER...Barry
HYDROLOGY...IG3

In the hours before

Special weather statement, Jul 18, 5:38 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EDT Sun Jul 18 2021

FLZ017-018-GAZ157-158-182230-
Inland Jefferson FL-Leon FL-Grady GA-Thomas GA-
538 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY AND SOUTHWESTERN THOMAS
COUNTIES UNTIL 630 PM EDT...

At 538 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Tallahassee, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Tallahassee, Thomasville, Alma, Nash, Rocky Hill,
Miccosukee, Iamonia, Drifton, Killearn Estates, Casa Blanco, Pisgah
Church, Lake Miccosukee, Fincher, Moncrief, Festus, Lake Iamonia,
Baum, Lois and Maclay State Gardens.

LAT...LON 3044 8379 3047 8427 3068 8429 3069 8429
      3074 8430 3081 8414 3082 8384
TIME...MOT...LOC 2138Z 261DEG 19KT 3057 8420

42-DVD
Special weather statement, Jul 18, 6:03 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 PM EDT Sun Jul 18 2021

GAZ157>159-182245-
Brooks GA-Grady GA-Thomas GA-
603 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR GRADY...THOMAS AND NORTHWESTERN
BROOKS COUNTIES UNTIL 645 PM EDT...

At 603 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whigham to 9 miles south of Thomasville.
Movement was northeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cairo, Thomasville, Boston, Ochlocknee, Pavo, Coolidge, Whigham,
Barwick, Thomasville Municipal A/P, Capel, Dillon, Enon,
Merrillville, Chastain, Princes Still, Peoples Still, Quality,
Nickleville, Akridge and Grady Co A/p.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3091 8352 3067 8394 3068 8407 3081 8438
      3094 8438 3108 8422 3108 8401 3104 8400
      3104 8380 3103 8379 3104 8372
TIME...MOT...LOC 2203Z 235DEG 12KT 3086 8435 3071 8401

42-DVD
Local storm report, Jul 18, 6:09 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      2 ESE INDIAN HEAD ACRES 30.42N 84.23W
07/18/2021                   LEON               FL   EMERGENCY MNGR

            PONDING OF WATER ON SOUTHBOUND LANES OF
            CAPITAL CIRCLE SOUTHEAST AT MIDYETTE ROAD.
            KNOWN AREA PRONE TO FLOODING. RADAR
            ESTIMATED 2.65 INCHES OF RAIN IN 1 HOUR AT
            THIS LOCATION.

&&
Local storm report, Jul 18, 6:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     THOMASVILLE             30.83N 83.98W
07/18/2021  M42 MPH          THOMAS             GA   MESONET

            WIND GUST OF 42 MPH.

&&

JM
Local storm report, Jul 18, 6:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
644 PM EDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 ESE TOM BROWN PARK    30.44N 84.20W
07/18/2021  M3.09 INCH       LEON               FL   PUBLIC

            3.09 INCHES OF RAIN MEASURED IN 1.5 HOURS
            FROM 4:30 PM TO 6:00 PM FROM A RETIRED NWS
            EMPLOYEE IN THE PINEY Z COMMUNITY.

&&
Special weather statement, Jul 18, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
655 PM EDT Sun Jul 18 2021

GAZ146-147-159-182345-
Brooks GA-Colquitt GA-Cook GA-
655 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOK...NORTHWESTERN
BROOKS AND CENTRAL COLQUITT COUNTIES UNTIL 745 PM EDT...

At 655 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 9 miles south of Moultrie, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moultrie, Omega, Norman Park, Pavo, Riverside, Morven, Berlin,
Barwick, Ellenton, Reed Bingham State Park, Barney, Cool Spring,
Pineboro, Autreyville, Greggs, Pine Valley, Center Hill, Spence
Airport, South Moultrie and Moultrie Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3103 8347 3090 8348 3087 8374 3104 8374
      3104 8378 3103 8378 3103 8379 3104 8380
      3104 8388 3111 8394 3133 8362 3133 8358
      3111 8346
TIME...MOT...LOC 2255Z 222DEG 21KT 3104 8377

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:57 AM EDTSpecial Marine WarningTAE65 min
Jul 18, 10:53 AM EDTSpecial Weather StatementTAEDixie52 min
Jul 18, 12:07 PM EDTSpecial Weather StatementTAELafayette53 min
Jul 18, 12:24 PM EDTSpecial Weather StatementTAETaylor51 min
Jul 18, 12:48 PM EDTSpecial Weather StatementTAELafayette27 min
Jul 18, 1:38 PM EDTSpecial Weather StatementTAEMadison52 min
Jul 18, 2:46 PM EDTSpecial Weather StatementTAEJackson44 min
Jul 18, 3:29 PM EDTSpecial Weather StatementTAECalhoun, Liberty46 min
Jul 18, 4:12 PM EDTSpecial Weather StatementTAEGadsden, Liberty48 min
Jul 18, 4:19 PM EDTSpecial Weather StatementTAELeon41 min
Jul 18, 4:41 PM EDTSpecial Weather StatementTAEGadsden, Leon, Wakulla64 min
Jul 18, 4:48 PM EDTAreal Flood AdvisoryTAELeon57 min
Jul 18, 5:06 PM EDTFlash Flood WarningTAELeon84 min
Jul 18, 5:38 PM EDTSpecial Weather StatementTAEJefferson52 min
Jul 18, 6:03 PM EDTSpecial Weather StatementTAEGrady, Thomas42 min
Jul 18, 6:12 PM EDTSevere Thunderstorm WarningTAEThomas51 min
Jul 18, 7:09 PM EDTAreal Flood AdvisoryTAEColquitt2 hr
Jul 18, 7:41 PM EDTAreal Flood AdvisoryTAEMitchell64 min
Jul 18, 7:44 PM EDTAreal Flood AdvisoryTAEBerrien, Cook, Tift2 hr
Jul 18, 7:55 PM EDTAreal Flood AdvisoryTAEIrwin2 hr
Jul 18, 2:07 PM EDTSpecial Weather StatementTAEHenry23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.